MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the non-reproduced falsely elevated advia centaur cp cardiac troponin i (tni-ultra) is being investigated by siemens.Assay calibration, and quality control (qc) results were within range at the time of the incident.The customer performed a precision check (n=10) with a negative serum sample.The results were all negative, and within specification.In the interim, the customer will monitor, and repeat positive patient results.The summary and explanation of the test section of the instructions for use states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A falsely elevated advia centaur cp cardiac troponin i (tni-ultra) initial result was observed by the customer, and considered discordant when compared to follow up tni-ultra test results.The initially elevated tni-ultra result was reported to the laboratory physician who ordered a new sample blood draw, and the result was lower.Another sample draw was ordered, and the tni-ultra result was lower.The customer performed repeat testing on the original sample, and the result was lower.The initially elevated tni-ultra result was not reported to the provider.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur cp tni-ultra result.
 
Additional Manufacturer Narrative
Siemens filed mdr on 08/03/2018 for a falsely elevated advia centaur cp cardiac troponin i (tni-ultra) initial result.08/09/2018: additional information: the customer did not report any further discordant advia centaur cp cardiac troponin i (tni-ultra), and all repeat testing was found to be consistent.08/20/2018: additional information: a precision study was performed by the customer using 10 replicates of a negative sample with no outliers.The system has been monitored since the event, and no advia centaur tni-ulta discordant results have been observed.Quality control was within range at the time of the discordant sample run.The cause could not be determined however poor sample quality or pre-analytic factors leading to fibrin interference cannot be ruled out as the causative agent.The instrument is performing within specification.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7749023
Report Number1219913-2018-00200
Device Sequence Number11210939
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2018
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number010130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1